Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 77, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 3, 2012, 8:10 PM CDT for Cuming County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 8:10 PM CDT (01:10 UTC)
- Expired
- May 3, 2012, 8:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cuming County, NE
The radar
The Omaha radar (KOAX), 87 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 8:25 PM CDT | HAIL 1 | 8 N Beemer, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
414
WUUS53 KOAX 040110
SVROAX
NEC039-040145-
/O.NEW.KOAX.SV.W.0077.120504T0110Z-120504T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUMING COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 845 PM CDT
* AT 807 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR PENDER...OR 35 MILES SOUTHWEST OF SIOUX CITY...AND MOVING
SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
BANCROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4209 9682 4209 9656 4196 9656 4197 9688
4209 9684
TIME...MOT...LOC 0107Z 269DEG 4KT 4204 9672
WIND...HAIL <50MPH 1.00IN
$$
FOBERT1 follow-up statement
671
WWUS53 KOAX 040136
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
836 PM CDT THU MAY 3 2012
NEC039-040155-
/O.EXP.KOAX.SV.W.0077.000000T0000Z-120504T0145Z/
CUMING NE-
836 PM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMING COUNTY
WILL EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER PEA TO DIME SIZE HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS SLOW MOVING THUNDERSTORM.
LAT...LON 4209 9682 4209 9656 4196 9656 4197 9688
4209 9684
TIME...MOT...LOC 0135Z 269DEG 4KT 4204 9672
$$
FOBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:29 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 3, 5:29 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 529 PM CDT THU MAY 3 2012 .AVIATION... 00Z TAFS FOR KOFK...KOMA AND KLNK. SEVERAL BOUNDARIES...ONE FROM NEAR BVN-LCG...ANOTHER FROM OLU-TQE AND ONE FROM JYR-LNK-OMA COULD PROVIDE FOCI FOR THUNDERSTORM ACTIVITY THROUGH MID EVENING. THUS TEMPO MENTION OF TSRA WAS CONTINUED AT KOMA AND KLNK. WOULD SUSPECT MUCH OF THE ACTIVITY WILL WEAKEN OR SHIFT SE OF TAF SITES BY 03Z...BUT THE RISK COULD LINGER A BIT LONGER. LATE TONIGHT RESIDUAL MOISTURE FROM RECENT RAINS OR CONVECTION TONIGHT COULD ALLOW FOR FOG/STRATUS DEVELOPMENT...ALTHOUGH IT SHOULD BURN OFF BY MID/LATE FRIDAY MORNING. CHERMOK && .PREV DISCUSSION... /ISSUED 251 PM CDT THU MAY 3 2012/ SHORT TERM...TONIGHT. COMPLEXITY OF EVENING CONVECTIVE FORECAST REMAINS HIGH WITH SEVERAL WEAK BOUNDARIES EXTENDING ACROSS THE REGION. A FEW BOUNDARIES STICK OUT...THE FIRST OF WHICH IS THE MAIN SYNOPTIC BOUNDARY EXTENDING SOUTHWESTERN NEBRASKA TOWARD KOFK...KLCG AND JUST NORTH OF KSUX. SOUTH OF THIS...VERY MOIST AIRMASS REMAINS IN PLACE ALLOWING FOR CONSIDERABLY INSTABILITY WITH SFC TEMPS INTO THE MID TO UPPER 70S AND DEWPOINTS IN THE UPPER 60S. SECOND BOUNDARY TO MENTION IS LEFT OVER OUTFLOW BOUNDARY THAT WAS ACROSS ERN KS/WRN MO...WHICH HAS NOW LIFTED NORTH INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE BIG QUESTION IS WHETHER OR NOT IF/WHEN ANY CONVECTION WILL BE ABLE TO FORM ALONG THE OUTFLOW BOUNDARY AS SHORT TERM MODELS CONTINUE TO INDICATE...LIKE WAS THE CASE YESTERDAY. WEAK UPPER LEVEL SUPPORT IS FORECAST TO PROGRESS INTO SOUTHEAST NEB AROUND 00Z AND COULD BE THE FOCUS TIME FOR CONVECTIVE INITIATION ACROSS SOUTHEAST NEB. IF THAT HAPPENS...IT WOULD PRIMARILY BE EVENING CONVECTION FOR OUR FORECAST AREA AND THEN PUSHING SOUTHWARD INTO KANSAS AND MISSOURI. KERN/DEWALD MID TERM...FRIDAY THROUGH SUNDAY. A SOMEWHAT ACTIVE PERIOD WILL REMAIN IN PLACE WITH ADDITIONAL CHANCES FOR CONVECTION. MUCH OF FRIDAY WILL BE DRY...BUT ANOTHER FRONT MOVE SOUTHWARD OUT OF THE DAKOTAS WILL LIKELY GENERATE AN MCS THAT BEGINS TO MOVE INTO NORTHEAST NEBRASKA LATE FRIDAY AFTERNOON...BUT ESPECIALLY FRIDAY NIGHT...WITH ANOTHER SEVERE THREAT WITH THAT ACTIVITY. SATURDAY IS SETTING UP IN SIMILAR FASHION TO FRIDAY...THAT MUCH OF THE DAY MAY BE DRY...BUT YET ANOTHER MCS IS LIKELY TO DEVELOP ACROSS THE DAKOTAS...AND THEN MOVE INTO NORTHEAST NEBRASKA SATURDAY AFTERNOON...AND ESPECIALLY SATURDAY NIGHT AS A COLD FRONT BEGINS TO MOVE BACK INTO THE REGION. THERE WILL ALSO BE A SEVERE THREAT WITH THIS ACTIVITY. IT'S THIS COLD FRONT THAT BEGINS TO USHER IN COOLER AND DRIER AIR. BELIEVE THERE COULD STILL BE A CHANCE OF THUNDERSTORMS SUNDAY BEHIND THE FRONT THAT COULD LINGER THROUGH SUNDAY NIGHT. LONG TERM...MONDAY THROUGH THURSDAY. IN GENERAL...PREFER A DRIER SOLUTION THROUGH THE PERIOD WITH COOLER TEMPERATURES. LEFT IN A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY...BUT NOT OVERLY CONFIDENT ABOUT THAT AT THIS TIME. DEWALD && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 3, 5:05 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT THU MAY 3 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 505 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MUCH OF THE AREA SOUTHEAST OF A LINE FROM ALBION TO WAYNE. SEVERAL WEAK BOUNDARIES IN THE REGION COMBINED WITH HIGH INSTABILITY COULD CAUSE SEVERAL OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THE POTENTIALLY SLOW MOVEMENT OF THE STORMS COULD BRING ISOLATED LOCATIONS OF HEAVY RAIN. THE COVERAGE AND INTENSITY OF THE THUNDERSTORMS SHOULD DECREASE BY LATE EVENING AND SHIFT TO LOCATIONS FROM SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. ADDITIONAL THUNDERSTORMS COULD DEVELOP LATE FRIDAY AFTERNOON IN NORTHEAST NEBRASKA GENERALLY NORTHWEST OF A LINE FROM COLUMBUS TO WAYNE. THE STORMS WOULD DEVELOP ALONG A NEARLY STATIONARY FRONT THAT IS FORECAST TO STRETCH FROM CENTRAL NEBRASKA INTO SOUTHEAST SOUTH DAKOTA. A FEW OF THESE STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THUNDERSTORMS THAT DEVELOP ALONG THE FRONT IN OR NEAR NORTHEAST NEBRASKA FRIDAY AFTERNOON COULD MOVE OR DEVELOP FARTHER SOUTHEAST INTO THE REST OF EASTERN NEBRASKA AND WESTERN IOWA FRIDAY NIGHT. SOME OF THIS ACTIVITY COULD BE SEVERE. THIS FRONT WILL BEGIN TO PUSH SOUTHEAST ACROSS THE REGION LATE SATURDAY INTO SUNDAY AND BRING ADDITIONAL THUNDERSTORMS TO THE REGION. SEVERE STORMS ARE AGAIN POSSIBLE...ESPECIALLY FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HEAVY RAIN IS ALSO POSSIBLE. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE SUNDAY AFTERNOON IN FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA IF THE FRONT SLOWS DOWN AND DOES NOT PUSH THROUGH THAT REGION UNTIL LATE IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING SOUTHEAST OF AN ALBION TO WAYNE LINE. CHERMOK
In the hours before
Special weather statement, May 3, 7:05 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
705 PM CDT THU MAY 3 2012
NEZ015-040030-
THURSTON NE-
705 PM CDT THU MAY 3 2012
...SPECIAL WEATHER STATEMENT...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PENDER...OR 26 MILES SOUTH OF
PONCA...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF PEAS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WALTHILL...WINNEBAGO AND THURSTON.
THIS INCLUDES HIGHWAY 77 BETWEEN MILE MARKERS 164 AND 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4210 9642 4212 9680 4226 9681 4228 9653
4228 9647
TIME...MOT...LOC 0001Z 258DEG 5KT 4218 9672
FOBERTLocal storm report, May 3, 7:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
744 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 5 E PENDER 42.11N 96.61W
05/03/2012 E1.00 INCH THURSTON NE PUBLIC
PEA TO QUARTER SIZED HAIL. LASTED FOR 10 MIN.
&&
CZAPOTOCLocal storm report, May 3, 7:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
749 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 3 E PENDER 42.11N 96.65W
05/03/2012 E1.25 INCH THURSTON NE EMERGENCY MNGR
&&
CZAPOTOCLocal storm report, May 3, 7:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
750 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 6 E PENDER 42.11N 96.59W
05/03/2012 E0.75 INCH THURSTON NE EMERGENCY MNGR
0747 PM HEAVY RAIN 3 E PENDER 42.11N 96.65W
05/03/2012 E0.00 INCH THURSTON NE EMERGENCY MNGR
FIELDS FLOODING AND WATER OVER THE ROADS DUE TO HEAVY
RAIN.
&&
CZAPOTOCLocal storm report, May 3, 8:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
801 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL S PENDER 42.11N 96.71W
05/03/2012 E0.75 INCH THURSTON NE EMERGENCY MNGR
&&
CZAPOTOCThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:05 PM CDT | Special Weather Statement | OAX | Thurston | 25 min |
| May 3, 7:25 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 35 min |
| May 3, 7:54 PM CDT | Areal Flood Advisory | OAX | Cuming, Thurston | 2 hr |
| May 3, 8:01 PM CDT | Areal Flood Advisory | OAX | Platte | 119 min |
| May 3, 8:47 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 28 min |
| May 3, 11:06 PM CDT | Special Weather Statement | OAX | Richardson | 39 min |
| May 3, 11:15 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 45 min |
| May 4, 1:49 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 26 min |
| May 4, 2:12 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 42 min |
| May 4, 2:50 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 24 min |
| May 4, 3:35 PM CDT | Special Weather Statement | OAX | Knox | 25 min |
| May 4, 4:20 PM CDT | Special Weather Statement | OAX | Knox | 40 min |
| May 4, 5:39 PM CDT | Special Weather Statement | OAX | Platte | 36 min |
| May 4, 5:53 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 52 min |
| May 4, 6:02 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 43 min |
| May 4, 6:11 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 34 min |
| May 4, 6:21 PM CDT | Special Weather Statement | OAX | Cuming | 24 min |
| May 4, 6:32 PM CDT | Special Weather Statement | OAX | Dodge | 28 min |
| May 4, 6:36 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 39 min |
| May 4, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 36 min |
| May 4, 6:52 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.